MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Model Number OPT316
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of gathering further information regarding the reported complaint and completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in brazil reported via a fisher & paykel healthcare (f&p) field representative that 3 of their opt316 optiflow junior infant nasal cannulas were broken.There was no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Correction: d4 - correction to udi - added the expiration details to udi.Fisher & paykel healthcare (f&p) is in the process of gathering further information regarding the reported complaint and completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Corrections to reflect the additional information received from the healthcare facility.Section b5: describe event problem is updated to reflect the further information received from the healthcare facility.Section d4: additional udi's added to reflect the three cannulas.(b)(4).Section h6: adverse event problem (refer to coding manual) health effect - impact code (f): corrected from no patient involvement to no health consequences or impact.Medical device problem code (a): corrected from broken to detachment of device or device component.Method: the opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and images provided by the customer and our knowledge of our product.Results: visual inspection of the images provided by the customer revealed that the tubing was detached from the cannula tube joint, and no stretch marking was observed on the tubing.Conclusion: without the complaint device, we are unable to determine the cause of the reported fault.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description
A healthcare facility in brazil reported via a fisher & paykel healthcare (f&p) field representative that 3 of their opt316 optiflow junior infant nasal cannulas were broken.The healthcare facility further reported that the opt316 optiflow junior infant nasal cannula's tubing was detached from the cannula tube joint.There was no reported patient consequence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Section d4: additional udi's added to reflect the three cannulas.(b)(4).Method: the complaint devices opt316 optiflow junior infant nasal cannulas were received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the customer and our knowledge of the product.Results: visual inspection of the returned cannulas revealed that one of the tubes was detached from cannula tube joint with the visible glue residue on surface of the detached tube end and inside the cannula tube joint.Conclusion: the cause of the reported malfunction is identified to be insufficient glue application during manufacturing.Fisher & paykel healthcare has completed the failure investigation for the identified root cause.As a result, corrective actions were implemented in (b)(6) 2024 to avoid the insufficient glue application during manufacturing.The complaint devices opt316 optiflow junior infant nasal cannulas with lot# 2102569006 were manufactured on 31 mar 2023 which was prior to corrective action implementation.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not wrap, insulate, stretch, or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19966851
Report Number9611451-2024-00582
Device Sequence Number8967233
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2102569006(11)230331(17)260331
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2102569006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer07/18/2024
08/15/2024
10/09/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/12/2024
09/10/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown